... before I started taking it. I am having a lot of the side effects... headaches, upset stomach, dizziness, feeling light headed, tired feeling but also not being able to sleep at night. I'm taking 5 mg in the morning and I feel pretty good throughout the day after I've taken it and into the night. But then I'm not sleeping well at night, and I wake up in a full panic, heart beating really fast and not wanting to get out of bed. Is this normal? I am taking it for anxiety but I almost feel an increased sense of anxiety. My doctor thought maybe I should come off of it but I don't want to give up. From what I read everyone says it will get better. Has anyone else experienced this? I am seeing a specialist later this week so hopefully she can be more help.
Yes, some folks to report adverse results from some generics. Strongly urge you to stay on the prescribed dosage until you see the Dr, changing it in any way will only complicate matters. Also, if it's only been a week, consider it takes 2-3 weeks to adjust to any new med. Keep me posted on how it goes with the Dr.
This is normal for a lot of people starting out on name brand or generic, but usually subsides within 10 days to a couple of weeks. If you do not feel better in about a week then you may want to try another antidepressant.
Hi, when taking any SSRI it is 'normal' to take around 4 weeks to settle. During this time it is to be expected to experience side effect symptoms such as those you have listed. Generally you will feel worse before you feel better. This is unfortunate but it is how your body adjusts to the new medication. If you can stick with it i'm sure you will come out the other side feeling much better. I experienced the same when i started on antidepressants, it was really hard during the induction period, but it has literally changed my life for the better.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Nov 2010 • 3 answers
Updated 13 Nov 2017 • 2 answers
Updated 22 Jul 2016 • 1 answer
Updated 4 Feb 2019 • 4 answers
Updated 31 Mar 2018 • 2 answers